MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2216-20100
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's gender, dob or age at time of event, and weight are unknown.This information was not available from the facility.During advancement, the angiosculpt device got stuck on the guide wire and was unable to be removed, thus was removed as a unit.A new guide wire and device was required to complete the procedure.This resulted in a prolonged procedure.No patient injury reported.Patient information regarding relevant tests/laboratory data or medical history are unknown.The information was not available from the facility.The angiosculpt was returned intact to a 0.014¿ guide wire.Visual examination found the balloon, transition tubing, and inner member inside the balloon was wrinkled.The scoring element was damaged and the shaft and inner member near the proximal end was accordion.In addition the strain relief was damaged.During functional testing, the guide wire was unable to be removed from the device.Per the ifu, if resistance is met during manipulation, determine the cause of the resistance before proceeding.
 
Event or Problem Description
After two inflation, the angiosculpt got stuck on the guide wire and could not be moved to a different target area.The device and guide wire were removed as a unit with no patient injury.The lesion was rewired and completed with another balloon.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key8577847
Report Number3005462046-2019-00005
Device Sequence Number1837092
Product Code PNO
UDI-Device Identifier00813132022891
UDI-Public00813132022891
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K142983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2020
Device Model Number2216-20100
Device Catalogue Number2216-20100
Device Lot NumberG18060015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2019
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS: PHOENIX 0.014" GUIDE WIRE; PHILIPS: QUICKCROSS SIZE UNK; TERUMO: 6F GLIDESHEATH SLENDER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA01/01/2005